MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC. INFINITY ACUTE CARE SYSTEM (M540); PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT

DRAEGER MEDICAL SYSTEMS, INC. INFINITY ACUTE CARE SYSTEM (M540); PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT
Catalog Number MS20401
Medical Device Problem Codes Unable to Obtain Readings (1516); Device Sensing Problem (2917)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has started.A follow up report will be submitted upon completion.
 
Event or Problem Description
It was reported a blood pressure measurement could not be obtained on a patient with the m540 monitor.Another monitor was used to obtain the reading.There was no report of adverse patient involvement.
 
Event or Problem Description
The customer reported that the infinity acute care system (iacs) m540 monitor was unable to obtain a non-invasive blood pressure (nibp) measurement on a critical patient in the nicu throughout the day on (b)(6) , to (b)(6) 2025.The customer reported that they were able to obtain a nibp measurement on a delta monitor, but that administration of inotrope medication had been delayed for 15-20 minutes.The customer confirmed there was no patient injury.
 
Additional Manufacturer Narrative
Review of the reported event confirmed that the m540 monitor, and the delta monitor behaved as designed.The reported non-invasive blood pressure (nibp) values obtained by the delta reflects the devices' expected behavior accurately, and the information available does not indicate a device malfunction.Further technical investigation determine that the m540 has a higher pulse amplitude requirement than the delta.The m540¿s pulse amplitude threshold was set to be higher than the delta due to the different operational amplifier (op amp).This op amp was replaced in m540 hardware revision 24 (hw rev.24).Through simulation testing with the m540 rev 24., it was determined that the m540 was able to reliably measure to 4% pulse amplitude, similar to the delta.Once the pulse amplitude threshold is changed and implemented, the m540 will meet customer expectations without affecting accuracy.The change will be implemented and available in a future software release.The root cause of the reported inability to measure nibp in critical neonates is due to the m540¿s higher pulse amplitude threshold requirements.The investigation concluded that there was no device malfunction, and that the m540 nibp behavior meets all specifications, standards, and instructions for use statements (ifu).The iacs ifu states that the nibp signal can decrease, or the measurement may fail under certain patient conditions including weak or irregular pulses.The monitor may display 'nibp cannot measure' if the pulse profile is too poor to establish a reliable measurement.The device may also display 'nibp mean only' is the pulse amplitude is too small or too high.For both alarm messages, the ifu recommends checking the patient and to provide treatment if necessary.The customer confirmed that they received both 'nibp cannot measure' and 'nibp mean only' messages from the iacs during the reported event.

Brand Name
INFINITY ACUTE CARE SYSTEM (M540)
Common Device Name
PHYSIOLOGIC MONITORING SYSTEM, SINGLE-PATIENT
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC.
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
9784097390
MDR Report Key21561113
Report Number1220063-2025-00019
Device Sequence Number9601558
Product Code MHX
UDI-Device Identifier04049098054454
UDI-Public(01)04049098054454(11)201203(93)MS20401-30
Combination Product (Y/N)N
PMA/510(K) Number
K113798
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMS20401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown